MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME INSULATED TABLE CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME INSULATED TABLE CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 387.346
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, the synframe insulated table clamp was broken.There was no known patient or hospital involvement.This report is for one (1) synframe insulated table clamp.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part: 387.346 lot: bag0830.Manufacturing site:(b)(6).Release to warehouse date: (b)(6) 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.This non-conformance is not relevant to the complaint condition, because the non-conformance is about wrong size of marking.Visual inspection: the synframe insulated table clampreceived (p/n: (b)(6), lot number: bag0830) was received at us customer quality (cq).Visual inspection of the received device indicated that the blue knob was able to be moved up and down to adjust to the clamping on a table.However, the black knob was jammed and not able to be moved.This is not consistent with the reported complaint condition; therefore, the complaint is not confirmed.Functional test: a functional assessment was performed with the complaint device.The black knob component was jammed and hard to turn.Can the complaint be replicated with the returned device? no.Dimensional inspection: a dimensional inspection was not performed due to internal components being inaccessible.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: the overall complaint was not confirmed for the received device as it was not broken.However, the black knob component in the device was jammed and not able to be moved.There is no indication that a design or manufacturing issue contributed to the identified jammed condition.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME INSULATED TABLE CLAMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10133581
Report Number2939274-2020-02723
Device Sequence Number2911456
Product Code LXH
UDI-Device Identifier10705034771120
UDI-Public(01)10705034771120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.346
Device Catalogue Number387.346
Device Lot NumberBAG0830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1